It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-23-2005, 07:37 PM   #1
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Has anyone weaned off of Lexapro?

This is my 3rd day without Lexapro... any tips/advice? Are the first few days the hardest or does it get harder after awhile?

Any advice/comments are appreciated!!


Thanks
-Angela

 
Old 08-24-2005, 06:18 AM   #2
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Re: Has anyone weaned off of Lexapro?

anyone?????



Thanks
-Angela

 
Sponsors Lightbulb
   
Old 08-24-2005, 08:08 AM   #3
Junior Member
(male)
 
Join Date: May 2005
Posts: 18
Ploch HB User
Re: Has anyone weaned off of Lexapro?

Angela,
yes...i weened off of lexapro about 6 mos. ago. wish i could say that it was easy, but i cant. the first week i cut my dosage in half, then again week 2, then cold turkey by week 3. i had a very tough time getting off of it. i had sharp stabbing pains in my head for about 4 weeks, headaches constantly, and extreme dizziness. but the strangest side effect was what felt like mini blackouts. they lasted for like a milisecond but made me vey nervous especially when driving. By week 5 i started to feel well again. the dr. i am currently seeing wants to put me back on lexapro and i am reluctant only because of what i went thru getting off of it. The best advice i can give you is to be patient and ween yourself off slowly. this depends on your dosage too. best of luck to you and hopefully you dont have any of the symptoms i had.
paul

 
Old 08-24-2005, 06:59 PM   #4
Junior Member
(female)
 
Join Date: Jan 2005
Location: Montgomwey, Al
Posts: 29
flutterby077 HB User
Re: Has anyone weaned off of Lexapro?

ploch,

Did you have a hard time getting on the medicine?

 
Old 08-25-2005, 02:15 AM   #5
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: Has anyone weaned off of Lexapro?

to angela
everyone is different, if quitting cold turkey you should keep a supply of the lexapro so you can get back on it if things go wrong later, but they may not

strong dreams that wake you sometimes happen when stopping an antidepressant med
__________________
Life is not a dress rehearsal

 
Old 08-25-2005, 07:58 AM   #6
Junior Member
(male)
 
Join Date: May 2005
Posts: 18
Ploch HB User
Re: Has anyone weaned off of Lexapro?

flutterby077,
i went from paxil(which gave me bad headaches) to lexapro without much of a problem. slight dizziness for a couple of weeks but that was it. it was the most effective antidepressant i ever used....except for the weight gain

 
Old 08-25-2005, 10:55 AM   #7
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Re: Has anyone weaned off of Lexapro?

Well, I started weaning off. I was taking 5 mg every day. Then I went to 5 mg, every other day. Now I am taking 5 mg every 2 days.... How long should I continue this process?
Last thursday I took 5 mg, then I took 5 mg on Sunday, then on Wednesday...
Any more advice??


Thanks everyone!

-Angela

Last edited by MissAngela; 08-25-2005 at 10:56 AM.

 
Old 08-25-2005, 03:33 PM   #8
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Re: Has anyone weaned off of Lexapro?

........................................ ...........................

 
Old 08-26-2005, 12:20 PM   #9
Member
(female)
 
Join Date: Dec 2004
Location: Atlanta, GA
Posts: 50
kali23 HB User
Re: Has anyone weaned off of Lexapro?

Quote:
Originally Posted by MissAngela
Well, I started weaning off. I was taking 5 mg every day. Then I went to 5 mg, every other day. Now I am taking 5 mg every 2 days.... How long should I continue this process?
Last thursday I took 5 mg, then I took 5 mg on Sunday, then on Wednesday...
Any more advice??


Thanks everyone!

-Angela
You just have to do at as long as it takes - it's different for everyone. It took me over 6 weeks to ween myself off of Lexapro. If you feel fine when you don't take it, then stop taking it. Otherwise, keep weening. There was a little while when I was taking a fourth of a pill every 2-3 days until the withdrawal symptoms stopped. I joked with my husband that I was eventually just going to have to "lick a pill" every morning. Luckily it didn't come to that. Try just taking 5 mg when you begin to experience the withdrawal effects instead of every 2 days. Then go down to 2.5 mg if necessary. It just depends on your body.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Have anti-depressants helped anyone? marshwiggle Fibromyalgia 49 10-01-2010 03:33 AM
Anyone tried Pristiq?? butrfligirl28 Depression 9 05-19-2009 09:00 PM
Anyone on Lexapro? MizSpentyouth2 Fibromyalgia 19 06-22-2008 04:09 AM
anyone taking Lexapro Ginger9909 Depression 8 12-15-2007 07:14 PM
Anyone have the same symptoms? j2006 Anxiety 5 09-06-2006 04:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), iluv (9), Skip4 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!